Alert archive / Nevada / Wind Advisories in 2010

Wind Advisory 2, NWS Reno, NV

March 11, 20105 counties in Nevada; Mono County, California

NWS Reno, NV issued this wind advisory at Mar 11, 2010, 2:50 PM PST for 5 counties in Nevada; Mono County, California. It took effect at Mar 12, 2010, 1:00 PM PST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2010, 2:50 PM PST (22:50 UTC)
In effect from
Mar 12, 2010, 1:00 PM PST
Expired
Mar 12, 2010, 7:49 PM PST
In force
7 hr
Issued by
NWS Reno, NV

Counties Mono County, CA, Douglas County, NV, Lyon County, NV, Mineral County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 77 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 10.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2010-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2010-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1802 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

063 
WWUS75 KREV 112250
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
250 PM PST THU MAR 11 2010

...COLD FRONT TO BRING STRONG WINDS ACROSS THE REGION FRIDAY
NIGHT...

.FAST MOVING WINTER STORM WILL MOVE ACROSS NORTHERN CALIFORNIA AND
NEVADA LATE FRIDAY INTO SATURDAY MORNING...SPREADING SNOW INTO THE
EASTERN SIERRA AND STRONG WINDS ACROSS THE REGION. WINDS ARE
EXPECTED TO BE STRONGEST RIGHT ALONG THE SIERRA FRONT FROM RENO
TO MAMMOTH LAKES AND INTO MINERAL COUNTY. STORM IS EXPECTED TO BE
OUT OF THE AREA BY SATURDAY MORNING.

CAZ073-NVZ001-003-121200-
/O.NEW.KREV.WI.Y.0002.100312T2100Z-100313T1200Z/
MONO-MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES...
HAWTHORNE...YERINGTON...SMITH VALLEY...SPARKS
250 PM PST THU MAR 11 2010

...WIND ADVISORY IN EFFECT FROM 1 PM FRIDAY TO 4 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 1 PM FRIDAY TO 4 AM PST SATURDAY. 

* TIMING: FRIDAY AFTERNOON THROUGH EARLY SATURDAY MORNING.

* WINDS: SOUTHWEST WINDS 20 TO 30 MPH. GUSTS UP TO 55 MPH WITH
  LOCALLY STRONGER GUSTS IN WIND PRONE AREAS.

* IMPACTS: STRONG WINDS WILL AFFECT THE HIGHWAY 395 CORRIDOR FROM
  RENO TO MAMMOTH LAKES...CREATING STRONG CROSS WINDS FOR HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.  

&&

$$

NVZ004-121200-
/O.NEW.KREV.LW.Y.0009.100312T2000Z-100313T0200Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS
250 PM PST THU MAR 11 2010

...LAKE WIND ADVISORY IN EFFECT FROM NOON TO 6 PM PST FRIDAY FOR
PYRAMID LAKE...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 6 PM PST FRIDAY. 

* WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* WAVE HEIGHTS: INCREASING TO 3 TO 4 FEET IN THE AFTERNOON.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.  

&&

$$


HTTP://WEATHER.GOV/RENO
6 follow-up statements
440 
WWUS75 KREV 121206
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
406 AM PST FRI MAR 12 2010

...COLD FRONT TO BRING STRONG WINDS ACROSS THE REGION TODAY AND
TONIGHT...

.A FAST MOVING STORM WILL MOVE ACROSS NORTHERN CALIFORNIA AND
NEVADA TODAY AND TONIGHT...SPREADING SNOW INTO THE EASTERN SIERRA
AND STRONG WINDS ACROSS THE REGION. WINDS ARE EXPECTED TO BE
STRONGEST ALONG THE SIERRA FRONT FROM RENO SOUTH NEAR THE HIGHWAY
395 CORRIDOR THROUGH MONO COUNTY...AND EASTWARD TO NEAR HIGHWAY 95 IN
MINERAL COUNTY. WINDS WILL DIMINISH AFTER THE COLD FRONT PASSES
LATE TONIGHT AND EARLY SATURDAY MORNING.

CAZ072-NVZ002-122100-
/O.EXB.KREV.LW.Y.0009.100312T1206Z-100312T2100Z/
GREATER LAKE TAHOE AREA-
406 AM PST FRI MAR 12 2010

...LAKE WIND ADVISORY IN EFFECT UNTIL 1 PM PST THIS AFTERNOON FOR
LAKE TAHOE...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY FOR LAKE TAHOE...WHICH IS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON. 

* WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH.

* WAVE HEIGHTS: 2 TO 3 FEET INCREASING TO 3 TO 4 FEET IN THE
  AFTERNOON.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ073-NVZ001-003-130000-
/O.CON.KREV.WI.Y.0002.100312T2100Z-100313T1200Z/
MONO-MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES...
HAWTHORNE...YERINGTON...SMITH VALLEY...SPARKS
406 AM PST FRI MAR 12 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
4 AM PST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
4 AM PST SATURDAY. 

* TIMING: WINDS INCREASING BY EARLY THIS AFTERNOON AND CONTINUING
  THROUGH TONIGHT. 

* WINDS: SOUTHWEST WINDS 20 TO 30 MPH. GUSTS UP TO 55 MPH WITH 
  LOCALLY STRONGER GUSTS IN WIND PRONE AREAS.

* IMPACTS: STRONG WINDS WILL AFFECT THE HIGHWAY 395 CORRIDOR 
  FROM RENO TO MAMMOTH LAKES...CREATING STRONG CROSS WINDS FOR 
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ004-130000-
/O.CON.KREV.LW.Y.0009.100312T2000Z-100313T0200Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
406 AM PST FRI MAR 12 2010

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM
PST THIS EVENING FOR PYRAMID LAKE...

A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT FROM NOON
TODAY TO 6 PM PST THIS EVENING. 

* WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS 35 TO 40 MPH.

* WAVE HEIGHTS: 3 TO 4 FEET.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$
MJD

HTTP://WEATHER.GOV/RENO
150 
WWUS75 KREV 121729
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
929 AM PST FRI MAR 12 2010

...COLD FRONT TO BRING STRONG WINDS ACROSS THE REGION TODAY AND
TONIGHT...

.A FAST MOVING STORM WILL MOVE ACROSS NORTHERN CALIFORNIA AND
NEVADA TODAY AND TONIGHT...SPREADING SNOW INTO THE EASTERN SIERRA
AND STRONG WINDS ACROSS THE REGION. WINDS ARE EXPECTED TO BE
STRONGEST ALONG THE SIERRA FRONT FROM RENO SOUTH NEAR THE HIGHWAY
395 CORRIDOR THROUGH MONO COUNTY...AND EASTWARD TO NEAR HIGHWAY
95 IN MINERAL COUNTY. WINDS WILL DIMINISH AFTER THE COLD FRONT
PASSES LATE TONIGHT AND EARLY SATURDAY MORNING.

CAZ073-130000-
/O.UPG.KREV.WI.Y.0002.100312T2100Z-100313T1200Z/
/O.NEW.KREV.HW.W.0001.100312T2100Z-100313T1200Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES
929 AM PST FRI MAR 12 2010

...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM
PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM PST
SATURDAY. 


* TIMING: WINDS INCREASING BY EARLY THIS AFTERNOON AND 
  CONTINUING THROUGH TONIGHT. 

* WINDS: SOUTHWEST WINDS 25 TO 40 MPH. GUSTS UP TO 70 MPH WITH
  LOCALLY STRONGER GUSTS IN WIND PRONE AREAS.

* IMPACTS: STRONG WINDS WILL AFFECT THE HIGHWAY 395 ESPECIALLY
  FROM BRIDGEPORT TO MAMMOTH LAKES. STRONG CROSS WINDS WILL MAKE
  TRAVEL ALONG NORTH SOUTH ROUTES HAZARDOUS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGE TO TREES...POWER LINES AND PROPERTY IS POSSIBLE WITH WIND
OF THIS MAGNITUDE. DRIVING WILL BECOME HAZARDOUS FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR
CROSS WINDS.

&&

$$

NVZ001-003-130000-
/O.CON.KREV.WI.Y.0002.100312T2100Z-100313T1200Z/
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
SPARKS
929 AM PST FRI MAR 12 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
4 AM PST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
4 AM PST SATURDAY. 

* TIMING: WINDS INCREASING BY EARLY THIS AFTERNOON AND 
  CONTINUING THROUGH TONIGHT. 

* WINDS: SOUTHWEST WINDS 20 TO 30 MPH. GUSTS UP TO 55 MPH WITH 
  LOCALLY STRONGER GUSTS IN WIND PRONE AREAS.

* IMPACTS: STRONG WINDS WILL AFFECT THE HIGHWAY 395 CORRIDOR 
  FROM RENO TO MAMMOTH LAKES...CREATING STRONG CROSS WINDS FOR 
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ072-NVZ002-122100-
/O.CON.KREV.LW.Y.0009.000000T0000Z-100312T2100Z/
GREATER LAKE TAHOE AREA-
929 AM PST FRI MAR 12 2010

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON FOR LAKE TAHOE...

A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT UNTIL 1 PM
PST THIS AFTERNOON. 

* WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH.

* WAVE HEIGHTS: 2 TO 3 FEET INCREASING TO 3 TO 4 FEET IN THE 
  AFTERNOON.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ004-130000-
/O.CON.KREV.LW.Y.0009.100312T2000Z-100313T0200Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
929 AM PST FRI MAR 12 2010

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING FOR PYRAMID LAKE...

A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT UNTIL
6 PM PST THIS EVENING. 

* WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS 35 TO 40 MPH.

* WAVE HEIGHTS: 3 TO 4 FEET.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO
771 
WWUS75 KREV 122113
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
113 PM PST FRI MAR 12 2010

...COLD FRONT TO BRING STRONG WINDS ACROSS THE REGION TODAY AND
TONIGHT...

.A FAST MOVING STORM WILL MOVE ACROSS NORTHERN CALIFORNIA AND
NEVADA TODAY AND TONIGHT...SPREADING SNOW INTO THE EASTERN SIERRA
AND STRONG WINDS ACROSS THE REGION. WINDS ARE EXPECTED TO BE
STRONGEST ALONG THE SIERRA FRONT FROM RENO SOUTH NEAR THE HIGHWAY
395 CORRIDOR THROUGH MONO COUNTY...AND EASTWARD TO NEAR HIGHWAY
95 IN MINERAL COUNTY. WINDS WILL DIMINISH AFTER THE COLD FRONT
PASSES LATE TONIGHT AND EARLY SATURDAY MORNING.

CAZ072-NVZ002-122215-
/O.EXP.KREV.LW.Y.0009.000000T0000Z-100312T2100Z/
GREATER LAKE TAHOE AREA-
113 PM PST FRI MAR 12 2010

THE LAKE WIND ADVISORY FOR LAKE TAHOE HAS BEEN ALLOWED TO EXPIRE
AS THE WINTER WEATHER ADVISORY GOES INTO EFFECT. GUSTY SOUTHWEST
WINDS OF UP TO 50 MPH ARE EXPECTED THIS AFTERNOON AND EVENING WITH
PERIODS OF MODERATE TO HEAVY RAIN BECOMING SNOW THIS EVENING.

$$

CAZ073-130515-
/O.CON.KREV.HW.W.0001.000000T0000Z-100313T1200Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES
113 PM PST FRI MAR 12 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY. 

* TIMING: WINDS INCREASING BY EARLY THIS AFTERNOON AND 
  CONTINUING THROUGH TONIGHT.

* WINDS: SOUTHWEST WINDS 25 TO 40 MPH. GUSTS UP TO 70 MPH WITH 
  LOCALLY STRONGER GUSTS IN WIND PRONE AREAS.

* IMPACTS: STRONG WINDS WILL AFFECT THE HIGHWAY 395 ESPECIALLY 
  FROM BRIDGEPORT TO MAMMOTH LAKES. STRONG CROSS WINDS WILL 
  MAKE TRAVEL ALONG NORTH SOUTH ROUTES HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGE TO TREES...POWER LINES AND PROPERTY IS POSSIBLE WITH WIND
OF THIS MAGNITUDE. DRIVING WILL BECOME HAZARDOUS FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR
CROSS WINDS.

&&

$$

NVZ001-003-130515-
/O.CON.KREV.WI.Y.0002.000000T0000Z-100313T1200Z/
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
SPARKS
113 PM PST FRI MAR 12 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY. 

* TIMING: WINDS INCREASING BY EARLY THIS AFTERNOON AND 
  CONTINUING THROUGH TONIGHT.

* WINDS: SOUTHWEST WINDS 20 TO 30 MPH. GUSTS UP TO 55 MPH WITH 
  LOCALLY STRONGER GUSTS IN WIND PRONE AREAS.

* IMPACTS: STRONG WINDS WILL AFFECT THE HIGHWAY 395 CORRIDOR 
  FROM RENO TO MAMMOTH LAKES...CREATING STRONG CROSS WINDS FOR 
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ004-130200-
/O.CON.KREV.LW.Y.0009.000000T0000Z-100313T0200Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
113 PM PST FRI MAR 12 2010

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING FOR PYRAMID LAKE...

A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT UNTIL
6 PM PST THIS EVENING. 

* WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS 35 TO 40 MPH.

* WAVE HEIGHTS: 3 TO 4 FEET.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO
555 
WWUS75 KREV 122319
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
319 PM PST FRI MAR 12 2010


CAZ073-131200-
/O.CON.KREV.HW.W.0001.000000T0000Z-100313T1200Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES
319 PM PST FRI MAR 12 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY. 

* TIMING: WINDS INCREASING LATE THIS AFTERNOON AND CONTINUING
  THROUGH TONIGHT.

* WINDS: SOUTHWEST WINDS 25 TO 40 MPH. GUSTS UP TO 70 MPH WITH 
  LOCALLY STRONGER GUSTS IN WIND PRONE AREAS.

* IMPACTS: STRONG WINDS WILL AFFECT THE HIGHWAY 395 ESPECIALLY 
  FROM BRIDGEPORT TO MAMMOTH LAKES. STRONG CROSS WINDS WILL 
  MAKE TRAVEL ALONG NORTH SOUTH ROUTES HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGE TO TREES...POWER LINES AND PROPERTY IS POSSIBLE WITH WIND
OF THIS MAGNITUDE. DRIVING WILL BECOME HAZARDOUS FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR
CROSS WINDS.

&&

$$

NVZ001-003-131200-
/O.CON.KREV.WI.Y.0002.000000T0000Z-100313T1200Z/
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
SPARKS
319 PM PST FRI MAR 12 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY. 

* WINDS: SOUTHWEST WINDS 20 TO 30 MPH. GUSTS UP TO 55 MPH WITH 
  LOCALLY STRONGER GUSTS IN WIND PRONE AREAS.

* IMPACTS: STRONG WINDS WILL AFFECT THE HIGHWAY 395 CORRIDOR 
  FROM RENO TO TOPAZ LAKE...CREATING STRONG CROSS WINDS FOR 
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ004-130200-
/O.CON.KREV.LW.Y.0009.000000T0000Z-100313T0200Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
319 PM PST FRI MAR 12 2010

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING FOR PYRAMID LAKE...

A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT UNTIL
6 PM PST THIS EVENING. 

* WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS 35 TO 40 MPH.

* WAVE HEIGHTS: 3 TO 4 FEET.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO
436 
WWUS75 KREV 130151
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
551 PM PST FRI MAR 12 2010

CAZ073-131000-
/O.CON.KREV.HW.W.0001.000000T0000Z-100313T1200Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES
551 PM PST FRI MAR 12 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY. 

* TIMING: WINDS INCREASING THIS EVENING AND CONTINUING THROUGH
  TONIGHT.

* WINDS: SOUTHWEST WINDS 25 TO 40 MPH. GUSTS UP TO 70 MPH WITH 
  LOCALLY STRONGER GUSTS IN WIND PRONE AREAS.

* IMPACTS: STRONG WINDS WILL AFFECT THE HIGHWAY 395 ESPECIALLY 
  FROM BRIDGEPORT TO MAMMOTH LAKES. STRONG CROSS WINDS WILL 
  MAKE TRAVEL ALONG NORTH SOUTH ROUTES HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGE TO TREES...POWER LINES AND PROPERTY IS POSSIBLE WITH WIND
OF THIS MAGNITUDE. DRIVING WILL BECOME HAZARDOUS FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR
CROSS WINDS.

&&

$$

NVZ004-130500-
/O.EXT.KREV.LW.Y.0009.000000T0000Z-100313T0500Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
551 PM PST FRI MAR 12 2010

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS EVENING
FOR PYRAMID LAKE...

THE LAKE WIND ADVISORY FOR PYRAMID LAKE IS NOW IN EFFECT UNTIL
9 PM PST THIS EVENING. 

* WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS 35 TO 40 MPH.

* WAVE HEIGHTS: 3 TO 4 FEET.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ001-003-131000-
/O.CON.KREV.WI.Y.0002.000000T0000Z-100313T1200Z/
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
SPARKS
551 PM PST FRI MAR 12 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY. 

* WINDS: SOUTHWEST WINDS 20 TO 30 MPH. GUSTS UP TO 55 MPH WITH 
  LOCALLY STRONGER GUSTS IN WIND PRONE AREAS.

* IMPACTS: STRONG WINDS WILL AFFECT THE HIGHWAY 395 CORRIDOR 
  FROM RENO TO TOPAZ LAKE...CREATING STRONG CROSS WINDS FOR 
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO
749 
WWUS75 KREV 130349
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
749 PM PST FRI MAR 12 2010

CAZ073-130500-
/O.CAN.KREV.HW.W.0001.000000T0000Z-100313T1200Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES
749 PM PST FRI MAR 12 2010

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE HIGH WIND
WARNING. 

WINDS GUSTS TO NEAR 45 MPH ARE POSSIBLE THROUGH THE OVERNIGHT
HOURS. 

$$

NVZ001-003-130500-
/O.CAN.KREV.WI.Y.0002.000000T0000Z-100313T1200Z/
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
SPARKS
749 PM PST FRI MAR 12 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WIND
ADVISORY. 

WIND GUSTS TO NEAR 40 MPH ARE POSSIBLE IN TYPICAL WINDY LOCATIONS
THROUGH THE NIGHT.

$$

NVZ004-130500-
/O.CON.KREV.LW.Y.0009.000000T0000Z-100313T0500Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
749 PM PST FRI MAR 12 2010

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING FOR PYRAMID LAKE...

A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT UNTIL
9 PM PST THIS EVENING. 

* WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS 35 TO 40 MPH.

* WAVE HEIGHTS: 3 TO 4 FEET.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Mar 11, 3:34 AM PST, 11 hours 16 minutes earlier.

Area forecast discussion, Mar 11, 3:34 AM PST, 11 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
334 AM PST THU MAR 11 2010

.SHORT TERM...

SHORTWAVE RIDGE MOVING ACROSS THE REGION TODAY WILL PROVIDE A
SHORT LIVED BREAK IN THE RECENT ACTIVE WEATHER PATTERN WITH TEMPS
REBOUNDING TO NEAR NORMAL AND LIGHT WINDS. AS THE RIDGE SLIDES
TONIGHT IN RESPONSE TO NEXT APPROACHING PACIFIC TROF...HIGH CLOUDS
WILL BEGIN TO INCREASE OVER THE REGION.

THE NEXT TROF WILL REACH THE WEST COAST BY FRI AFTERNOON WITH
INCREASING WIND AND PRECIP SPREADING OVER THE REGION FROM WEST TO
EAST. THIS SYSTEM WILL HAVE A BETTER MOISTURE TAP THAN THE
PREVIOUS TWO SHORTWAVES BASED ON THE LATEST MODEL QPF APPROACHING
1 INCH NEAR THE SIERRA CREST. SNOW LEVELS ARE EXPECTED TO RANGE
FROM 6500-7000 FT THRU FRI AFTN FOR THE TAHOE BASIN AND AROUND
6000 FT FOR NERN CA BEFORE DROPPING QUICKLY FRI EVE...EVENTUALLY
DOWN TO ALL VALLEY FLOORS BY LATE FRI NIGHT. AS A RESULT...THE
HIGHER ELEVATIONS NEAR THE CREST WEST OF LAKE TAHOE HAVE A DECENT
CHANCE OF RECEIVING A FOOT OF SNOWFALL. AT LAKE LEVEL THE AMOUNTS
WILL BE MORE LIMITED...POSSIBLY 4 TO 8 INCHES AT BEST...DUE TO A
PERIOD OF RAIN BEFORE THE CHANGEOVER TO SNOW BY EARLY FRIDAY
EVENING. FOR THE LASSEN ZONE...ONLY THE HIGHEST PASSES APPEAR TO
BE IN LINE FOR ADVISORY CRITERIA SNOW AMOUNTS...WITH ONLY A FEW
INCHES OF SNOW ELSEWHERE IN THE ZONE AFTER PRECIP STARTS AS RAIN.
FOR MONO COUNTY...SNOW AMOUNTS MAY REACH ADVISORY CRITERIA NEAR
THE SIERRA CREST...ALTHOUGH THE MOISTURE BAND IS STILL EXPECTED
TO WEAKEN AS IT PROGRESSES TO THE SOUTH. 700 MB FLOW OF 50 TO 55
KT WILL PRODUCE STRONG RIDGE GUSTS OF AT LEAST 100 MPH IN THE
SIERRA.

FOR THE LOWER ELEVATIONS...STRONG WINDS WILL BE THE MAIN CONCERN
FRIDAY AFTERNOON AND EVENING. POTENTIAL FOR WIND GUSTS REACHING
ADVISORY CRITERIA IS DECENT...BUT HIGH WIND POTENTIAL IS LOW AS
VERTICAL PROFILES SHOW THE CRITICAL STABLE LAYER SETTING UP LOWER
THAN THE OPTIMAL ELEVATION.

SNOW IN THE LOWER ELEVATIONS INCLUDING THE RENO AREA WILL BE
LIMITED...ALTHOUGH THE PASSAGE OF THE COLD POOL ALOFT LATE FRI
NIGHT MAY PRODUCE A SHORT DURATION BAND OF HEAVIER SNOW.

BY SATURDAY MORNING...THE STEADY PRECIP WILL BE OVER WITH
LINGERING SNOW SHOWERS DISSIPATING AS DRIER AIR MOVES INTO THE
REGION. THE FAR EASTERN PORTIONS OF PERSHING AND CHURCHILL
COUNTIES MAY SEE A FEW SNOW SHOWERS LINGER INTO THE EARLY
AFTERNOON BEFORE THE CYCLONIC FLOW MOVES FARTHER TO THE EAST.
TEMPS AGAIN DROP TO ABOUT 10 DEGREES BELOW NORMAL SATURDAY WITH
40S OVER MOST LOWER ELEVATIONS AND BRISK NW-N WINDS...FOLLOWED BY
ONE MORE CHILLY NIGHT AS SKIES CLEAR AND WINDS DIMINISH. MJD

.LONG TERM...SUNDAY THROUGH WEDNESDAY...

RIDGE TO BUILD INTO THE REGION SUNDAY IN WAKE OF DEPARTING LOW
FOR SIGNIFICANT WARMING TREND. RIDGE AXIS TO SHIFT OVER THE SIERRA
MONDAY WITH TEMPS JUMPING INTO THE MID 60S IN WRN NV VALLEYS WITH
CLEAR SKIES AND LIGHT WINDS. RIDGE AXIS TO SHIFT EAST OF THE
FORECAST AREA TUESDAY AS A TROUGH APPROACHES THE WEST COAST. STILL A
MILD DAY EXPECTED WITH SOME INCREASING HIGH CLOUDS AND GRADUAL
STRENGTHENING SOUTHWESTERLY WINDS.

FOR WEDNESDAY...MODELS PUSH ENERGY EJECTING FROM GULF OF ALASKA LOW
INTO THE PACIFIC NORTHWEST.  00Z ECMWF IS FARTHER NORTH WITH THE
TRACK THAN IT SOLUTIONS YESTERDAY.  MAIN ISSUE IS HOW MUCH THE RIDGE
WILL FLATTEN AND IF THERE WILL BE WARM AIR ADVECTION PRECIP NEAR THE
OREGON BORDER.  THINKING OR MID WEEK IS FOR INCREASED WINDS AND A
BIT OF COOLING WITH RAIN REMAINING NORTH OF THE FORECAST AREA.  BRONG

&&

.AVIATION...

VFR CONDITIONS TODAY...WITH SYSTEM AFFECTING THE TERMINALS
FRIDAY-FRIDAY NIGHT.

APPROACHING COLD FRONT AND UPPER JET WILL BRING STRONG RIDGE WINDS
OF 60-80KTS...DEVELOPING OF MOUNTAIN WAVE AND 35-45KT SURFACE GUSTS
FRIDAY AFTERNOON INTO FRIDAY EVENING.  PERIOD OF HEAVY SNOW LIKELY
FOR KTRK AND KTVL LATE FRIDAY AFTERNOON INTO SATURDAY MORNING...WITH
CHANCE OF RAIN OR SNOW AT KRNO. BRONG

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

HTTP://WEATHER.GOV/RENO

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 2:48 PM PSTWinter Weather AdvisoryREVDouglas, Washoe37 hr
Mar 11, 2:50 PM PSTLake Wind AdvisoryREVChurchill, Douglas, Lyon, Pershing, Washoe30 hr

Nearby

Wind Advisories in Nevada, 2010Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.